My mother sometimes feels so sad and angry and I can't calm her at that time. she says "what's happening? I'm losing my mind." How do I help? - AgingCare.com

My mother sometimes feels so sad and angry and I can't calm her at that time. she says "what's happening? I'm losing my mind." How do I help?

Follow
Share

Can I get help?

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
She needs to see a doctor. She could have an infection, she could be having trouble with a medication she takes, or she could have early dementia symptoms. Only a doctor can tell. Whatever it is, she needs some help. Even with some types of dementia, there are drugs that help some people. Please get her in for a checkup. You don't have to tell her it's for her mental symptoms unless you think that is helpful. Just tell her it's time for a physical.

Good luck,
Carol
Helpful Answer (0)
Report

I agree with Carol.....get her to a doctor and get a good diagnosis....My mother-in-law has mid stage alzheimers and we were able to get her on medication that really helped with her frustration and anger issues. She was extemely agitated and depressed before, but is much better now and is getting much more energy and enjoyment out of her days..
Helpful Answer (1)
Report

Yes, get her to a doctor. My mother was anxious, sad and angry much of the time. She suffers from dementia and depression and was medicated for both, but would still have outbursts of anger. Now that she has moved to assisted living, has proper nutrition, consistently takes here medication and is well socialized, she is back to her old self. I think she was frustrated with her previous living conditions (living alone in a large house), she was overwhelmed and did not feel safe but did not want to lose her independence. It was only after two falls and a broken hip that she realized she could not live alone any longer.
Helpful Answer (0)
Report

All good suggestions and if she has the same ol doc, get a second opinion. As previously mentioned, my dad was on high blood pressure med. His sister, when she found out, said that no one in their family had that. Well, guess what! He didn't either! It was causing memory loss and garbeled speeh too.
Can you imagine how it is not to be able to communicate? This happens to me when I get a migraine so i can relate some what.
I am glad we have this forum, it sure helps me now and when I am 'elderly'!
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions